Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 443, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2004, 3:43 PM CDT for Greer County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 18, 2004, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Greer County, OK
The radar
The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 230 PM CDT FRI JUN 18 2004 .DISCUSSION... IN ADDITION TO THE STORMS ALONG THE RED RIVER THIS AFTERNOON, TONIGHT APPEARS TO BE THE BEST OPPORTUNITY FOR WIDESPREAD RAIN. STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST CO/NORTHEAST NM AREA AND FORM A COMPLEX THAT SHOULD MOVE INTO NORTHWEST OK LATE THIS EVENING AND ACROSS CENTRAL OK OVERNIGHT. WITH THE SYNOPTIC FRONT PUSHING INTO NORTHERN OK AND STRONG UPSLOPE BOUNDARY LAYER FLOW INTO CO AND NM, POPS HAVE BEEN RAISED TO CATEGORICAL. THESE AREA OF RAIN IS EXPECTED TO BE AROUND CENTRAL OK AT SUNRISE DRIFTING ACROSS EASTERN COUNTIES BY MIDDAY. AS THE SURFACE HIGH MOVES OUT OF THE MID-MISSOURI VALLEY SATURDAY, THERE SHOULD BE LESS UPSLOPE TO OUR WEST FOR STORMS SATURDAY NIGHT - POPS REMAIN IN THE CHANCE CATEGORY. SUNDAY NIGHT SEEMS TO BRING THE LEAST LIKELY CHANCE FOR STORMS THROUGH THIS PERIOD. THE NEXT SYNOPTIC FRONT TO AFFECT OK IS EXPECTED LATE MONDAY OR EARLY TUESDAY WHICH WILL BRING INCREASED CHANCES OF RAIN ONCE AGAIN. THE ONSET AND LOCATION OF AFTERNOON STORMS WILL BE SIGNIFICANTLY MODULATED BY THE POSITION OF MESOSCALE BOUNDARIES FROM THE STORMS COMPLEXES EACH NIGHT. THIS GENERAL PATTERN SHOULD CONTINUE INTO LATE WEEK POSSIBLY COMPLICATED BY A WEAK UPPER TROUGH OVER WEST TX TO THE WEST OF THE FLAT RIDGE. LOW POPS REMAIN THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 77 68 89 / 70 60 30 20 HOBART OK 69 81 67 90 / 70 50 30 10 WICHITA FALLS TX 73 89 71 93 / 60 40 30 10 GAGE OK 63 74 63 88 / 90 40 30 10 PONCA CITY OK 64 73 66 86 / 60 40 30 20 DURANT OK 73 85 72 91 / 50 50 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
Hazardous weather outlook, Jun 18, 11:58 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT FRI JUN 18 2004
OKZ004>048-050>052-TXZ083>090-191200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN AND CENTRAL OKLAHOMA...
AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS THIS AFTERNOON IN
WESTERN AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THEN EXPAND
EAST THIS EVENING AND OVERNIGHT. STORMS SHOULD DIMINISH BELOW
SEVERE LEVELS AROUND 2 TO 4 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH LATE TONIGHT.
DISCUSSION...
WARM... MOIST... AND UNSTABLE AIR... ALONG WITH NUMEROUS SURFACE
BOUNDARIES LEFT OVER FROM PREVIOUS STORMS... WILL REMAIN OVER THE
REGION THROUGH TONIGHT. ONE OF THESE BOUNDARIES IS THE FOCUS
FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS LATE THIS MORNING AND COULD DEVELOP INTO WESTERN
OKLAHOMA THIS AFTERNOON. AFTERNOON HEATING WILL CONTINUE TO CAUSE
STORMS TO BREAK THROUGH THE CAPPING INVERSION THIS AFTERNOON AND
EARLY EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. IF
STORMS DEVELOP IN WESTERN OKLAHOMA...WIND PROFILES WILL BE
SUPPORTIVE OF SUPERCELL STORMS THAT WILL BE CAPABLE OF PRODUCING
VERY LARGE HAIL... DAMAGING WINDS... AND POSSIBLY A FEW TORNADOES.
MUCH LIKE LAST NIGHT... STORMS IN THE HIGH PLAINS OF COLORADO AND
NEW MEXICO AND THOSE IN THE TEXAS PANHANDLE ARE EXPECTED TO ORGANIZE
INTO A CLUSTER OR CLUSTERS OF STORMS LATE IN THE EVENING AND
OVERNIGHT... AND MOVE EAST ACROSS THE REST OF THE SLIGHT RISK AREA.
ONCE THAT HAPPENS... THE PRIMARY RISKS WILL BE HEAVY RAIN... STRONG
WINDS... AND MARGINALLY SEVERE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
FROM SATURDAY THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY...JUNE 19.
MAXWELLIn the hours before
Special weather statement, Jun 18, 12:47 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1247 PM CDT FRI JUN 18 2004 OKZ045-181800- JEFFERSON OK- 1247 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED IN THE RYAN AND SUGDEN AREA AT 1247 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 18, 2:02 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 202 PM CDT FRI JUN 18 2004 OKZ046-181915- CARTER OK- 202 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR GRAHAM AT 202 PM CDT...MOVING SLOWLY NORTH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHWESTERN CARTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 18, 2:07 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 207 PM CDT FRI JUN 18 2004 OKZ041-181915- MURRAY OK- 208 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. A SEVERE THUNDERSTORM WAS LOCATED NEAR DOUGHERTY AT 208 PM CDT. THE STORM WAS DRIFTING SLOWLY NORTH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BOATERS ON THE LAKE OF THE ARBUCKLES SHOULD RETURN TO SHORE AND TAKE SHELTER.
Special weather statement, Jun 18, 3:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI JUN 18 2004 OKZ028-040-182030- GARVIN OK-MCCLAIN OK- 310 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND SOUTHERN MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MAYSVILLE AT 310 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED AS IT PASSES OVER MAYSVILLE...PAOLI AND WAYNE. PERSONS DRIVING ALONG I-35 BETWEEN PURCELL AND PAULS VALLEY WILL ALSO BE AFFECTED. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jun 18, 3:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 313 PM CDT FRI JUN 18 2004 OKZ050-182030- LOVE OK- 313 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF BURNEYVILLE AT 313 PM CDT...MOVING NORTHEAST AT 25 MPH. FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED AS THE STORM MOVES ACROSS MARIETTA...BOMAR AND WESTERN PARTS OF LAKE TEXOMA. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jun 18, 3:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 318 PM CDT FRI JUN 18 2004 TXZ085-086-088-089-182030- ARCHER TX-BAYLOR TX-WICHITA TX-WILBARGER TX- 318 PM CDT FRI JUN 18 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER DUNDEE AT 318 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF GRAYBACK IN WILBARGER COUNTY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 35 min |
| Jun 17, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 42 min |
| Jun 17, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 45 min |
| Jun 17, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 17, 11:03 PM CDT | Tornado Warning | OUN | Woods | 27 min |
| Jun 17, 11:18 PM CDT | Tornado Warning | OUN | Alfalfa, Woods | 27 min |
| Jun 17, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 46 min |
| Jun 17, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 33 min |
| Jun 18, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 43 min |
| Jun 18, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 43 min |
| Jun 18, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| Jun 18, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| Jun 18, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.